Thunderstorm Wind, Lawrence
- When
- July 4, 1:00 PM CST
- Where
- Lawrence County, Loretto
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.083, -87.450
Trees were down in Southern Lawrence County.
4 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 4, 8:30 AM CST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 930 AM CDT MON JUL 4 2005 .DISCUSSION... WINDS HAVE GONE MORE SOUTHERLY AND LOWER DEWPOINTS (OVER NW) YESTERDAY A DISTANT MEMORY...A MUCKY DAY IN STORE. SOUNDING AT BNA FAIRLY UNSTABLE...WITH KI OF 33...SHOWALTER 0...LI -6...TT 47...AND CAPE 2562. NO SIGNIFICANT LIFTING MECHANISM SO STRICTLY AIR MASS. ZONES HAVE EVERYTHING IN CONTROL FOR NOW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1225 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1225 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL MOVE NORTHEAST AT 10 TO 15 MPH...WITH A FEW STORMS HAVING THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND GUSTY WINDS. BOATERS SHOULD BE ESPECIALLY CAREFUL THIS AFTERNOON...AND WATCH THE SKY FOR APPROACHING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY EVENING. SOME STORMS MAY BECOME QUITE STRONG, BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. IN ADDITION, THE STORM PREDICTION CENTER IS NOT PROJECTING ANY SEVERE WEATHER RISK FOR MIDDLE TENNESSEE. GIRODO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1150 AM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-042100- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1150 AM CDT MON JUL 4 2005 ...SCATTERED THUNDERSTORMS DEVELOPING ACROSS MIDDLE TENNESSEE... THE ATMOSPHERE ACROSS MIDDLE TENNESSEE IS QUITE UNSTABLE...AND AS A RESULT...SCATTERED THUNDERSTORMS ARE BEGINNING TO DEVELOP. SOME OF THESE STORMS COULD PRODUCE WINDS GUSTS TO 45 MPH AND PEA SIZED HAIL...AS WE GO INTO THE AFTERNOON HOURS...WITH ISOLATED SEVERE STORMS POSSIBLE. MID-LEVEL WIND FIELD WOULD PROJECT THESE STORMS TO MOVE OFF TOWARD THE NORTHEAST AT 10 TO 15 MPH. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1249 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1249 PM CDT MON JUL 4 2005 ...THUNDERSTORMS BEGINNING TO FIRE-UP IN THE AFTERNOON HEAT ACROSS MIDDLE TENNESSEE THIS FOURTH OF JULY... BOATERS ON AREA LAKES NEED TO PAY SPECIAL ATTENTION TO THE SKY THROUGHOUT THE AFTERNOON...AS THUNDERSTORMS ARE STARTING TO DEVELOP AND MOVE SLOWLY TOWARD THE NORTHEAST. THE THUNDERSTORMS THIS AFTERNOON WILL CONTAIN FREQUENT LIGHTNING STRIKES...ALONG WITH DAMAGING DOWNBURST WINDS. BOATERS SHOULD HEAD FOR SHORE IF THUNDERSTORMS APPROACH AND SEEK SHELTER INDOORS. BOYD 01
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CDT MON JUL 4 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 104 PM CDT MON JUL 4 2005 ...STRONG THUNDERSTORMS HEADING TOWARD WAYNE...LAWRENCE AND GILES COUNTIES IN SOUTHWEST MIDDLE TENNESSEE... AT 1 PM CDT...THE NATIONAL WEATHER SERVICE IN NASHVILLE IS CLOSELY MONITORING THUNDERSTORM ACTIVITY IN NORTHWEST ALABAMA. THE STORMS HAVE FORMED IN A LINE...IN RESPONSE TO AN UPPER LEVEL SHORT WAVE MOVING NORTH THROUGH WESTERN ALABAMA. WE EXPECT THE STORMS TO INTENSIFY AS THEY PUSH GENERALLY TOWARD THE NORTH INTO SOUTHWEST MIDDLE TENNESSEE BETWEEN 115 PM CDT AND 145 PM CDT. THE STORMS COULD BECOME SEVERE VERY QUICKLY...WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. RESIDENTS IN SOUTHWEST MIDDLE TENNESSEE SHOULD STAY ALERT FOR POTENTIAL SEVERE WEATHER...AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD 01
The Northeast Alabama radar (KHTX), 126 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Trees were down in Southern Lawrence County.
Newspaper article about a few trees down in the Dixon Springs area. One tree was down at Dixon Springs Circle, and another tree was blown down in front of a home on Cato Rd.
Quarter size hail observed.
Quarter size hail observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463741, 5463746, 5463742, 5463744, 5463745, 5463743.